Hail, Crawford
- When
- September 7, 6:55 PM CST
- Where
- Crawford County, 3.89 mi SW of Girard
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 37.460, -94.900
Quarter sized hail was reported.
An isolated strong to severe storm produced up to quarter sized hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
An isolated strong to severe storm produced up to quarter sized hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Sep 7, 5:37 PM CST, 1 hour 18 minutes earlier.
Area Forecast Discussion National Weather Service Springfield MO 637 PM CDT Tue Sep 7 2021 ...00Z Aviation Discussion Update... .SHORT TERM...(This evening through Wednesday) It was a warm and dry day across extreme southeast Kansas and the Missouri Ozarks. A modified Gulf airmass was in place while southwest breezes provided some comfort to those participating in outdoor activities. A large summertime high was positioned over the intermountain west with broad troughing across the eastern half of the conus. A weak cold front positioned across northeast Kansas and northwest Missouri will approach the region this evening, and trigger scattered showers and thunderstorms. A modest cape-shear combination will limit the intensity of these storms, while thin moisture content will limit the number of storms. Not all locations will experience rain this evening. A strong storm or two will be possible given a ribbon of mixed layer cape of around 2000 within a deeply sheared airmass of around 30 knots. Storms will end around midnight tonight as a shot of dry continental air spreads across the area. Overnight lows will drop into the 50s and 60s. For Wednesday, fantastic weather is expected with highs only in the low to mid 80s. .LONG TERM...(Thursday through Tuesday) The summertime high out west will gradually shift east throughout the week, bringing a warming trend to the Ozarks while keeping conditions mostly dry. Highs in the 80s are expected through Thursday, with 90 degree temps coming back by Friday and through the weekend. There is a weak signal that convection could develop along the periphery of the summertime high Thursday night into Friday morning that may spread into the Ozarks. The chances of this occurring appear to be pretty low. Medium range models flatten out the ridge early next week which could cool temps down a bit. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 638 PM CDT Tue Sep 7 2021 A broken line of scattered thunderstorms has developed along a cold front over southeast Kansas and western Missouri early this evening. As the front moves southeast throughout the evening, this scattered thunderstorm activity will push through the TAF sites mainly between 01Z to 06Z. Confidence was not high enough in seeing thunderstorms direct impact any of the TAF sites, so have opted to include VCTS at KJLN and VCSH at KSGF/KBBG to cover the convection threat. Southwest winds ahead of the front this evening will quickly shift to northerly around 5 to 10 mph late this evening and tonight before increasing to around 10 knots with gusts to 15 to 20 knots for Wednesday. VFR conditions are expected after the front passes through late this evening through the end of the TAF period. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Cramer LONG TERM...Cramer AVIATION...Rothstein
Hazardous Weather Outlook National Weather Service Springfield MO 658 PM CDT Tue Sep 7 2021 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-090000- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 658 PM CDT Tue Sep 7 2021 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Limited lightning risk. DISCUSSION... Isolated to scattered thunderstorms are developing this evening along an approaching cold front. A few strong to severe storms will be possible, with the main threats being hail up to the size of quarters, wind gusts up to 60 mph, and frequent cloud to ground lightning with the strongest storms. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Afternoon heat index values in the middle 90s will become increasingly likely by the upcoming weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Rothstein
Special Weather Statement
National Weather Service Springfield MO
624 PM CDT Tue Sep 7 2021
KSZ073-080000-
Bourbon KS-
624 PM CDT Tue Sep 7 2021
...A strong thunderstorm will impact portions of Bourbon County
through 700 PM CDT...
At 624 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mound City, moving south at 25 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Fort Scott... Marmaton...
Uniontown... Fulton...
Redfield... Mapleton...
Hammond... Devon...
Harding...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3804 9498 3804 9461 3776 9462 3773 9488
3784 9500
TIME...MOT...LOC 2324Z 351DEG 21KT 3803 9487
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
BurchfieldThe Springfield radar (KSGF), 135 km away, was scanning. The volume nearest the first event began at 00:52 UTC.
1 hail. Local standard time, as filed.
Quarter sized hail was reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2021Every state in 2021This day in weather historyWarnings in Kansas, September 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 973898.